Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 199, NWS Indianapolis, IN

June 7, 2006Lawrence County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 7, 2006, 2:59 PM EDT for Lawrence County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2006, 2:59 PM EDT (18:59 UTC)
Expired
Jun 7, 2006, 3:30 PM EDT
In force
31 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Lawrence County, IN

The radar

The Louisville radar (KLVX), 97 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 2:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1895 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 071859
SVRIND
INC093-071930-
/O.NEW.KIND.SV.W.0199.060607T1859Z-060607T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
259 PM EDT WED JUN 7 2006

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 330 PM EDT

* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED OVER EXTREME EAST CENTRAL LAWRENCE COUNTY...OR
  ABOUT 10 MILES EAST OF BEDFORD...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN LAWRENCE COUNTY AROUND 310 PM EDT

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3885 8629 3881 8640 3874 8638 3871 8634
      3878 8629

$$

PUMA
2 follow-up statements
000 
WWUS53 KIND 071911
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
311 PM EDT WED JUN 7 2006

INC093-071930-
/O.CON.KIND.SV.W.0199.000000T0000Z-060607T1930Z/
LAWRENCE-
311 PM EDT WED JUN 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EAST CENTRAL LAWRENCE COUNTY...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN LAWRENCE COUNTY...
OR ABOUT 12 MILES SOUTHEAST OF BEDFORD...MOVING SOUTHEAST AT 20 MPH.

LAT...LON 3885 8629 3881 8640 3874 8638 3871 8634
      3878 8629

$$

PUMA
000 
WWUS53 KIND 071924
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
324 PM EDT WED JUN 7 2006

INC093-071934-
/O.EXP.KIND.SV.W.0199.000000T0000Z-060607T1930Z/
LAWRENCE-
324 PM EDT WED JUN 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAWRENCE COUNTY
EXPIRES AT 330 PM EDT...

THE STORM HAS EXITED THE AREA AND THE WARNING WILL BE ALLOWED TO 
EXPIRE.

LAT...LON 3885 8629 3881 8640 3874 8638 3871 8634
      3878 8629

$$

PUMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:35 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 7, 12:35 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1235 PM EDT WED JUN 7 2006

.DISCUSSION...

IMMEDIATE QUESTION IS HOW DRY FIRST PERIOD.

TSRA OVER CENTRAL INDIANA RIGHT NOW SEEM TO BE ASSOCIATED WITH A
WEAK FRONT. JUDGING FROM CLOUDS BEHIND THIS IT MUST BE A KATAFRONT.
HOPEFULLY MORE CONVECTION UNLIKELY AFTER IT PASSES...CERTAINLY
ENDING BEFORE NIGHT. WILL BUY INTO DRY MOS POPS OVENIGHT BUT MAY
CARRY EVENING PERIOD FOR TSRA IN SOUTH.

AFTER THAT...WEAK HIGH BUILDS OVER AREA FROM NORTH. MODELS IN FAIRLY
GOOD ACCORDANCE UNTIL FRIDAY NIGHT. AFTER THAT LIKE GFS BETTER
BECAUSE ITS SLOW HANDLING OF LOW ALOFT FITS BETTER WITH RECENT
PATTERNS. CONSIDERING THIS...WILL INTRODUCE SLGT CHC FRIDAY NIGHT AS
RETURN MOISTURE TRIES TO BUILD IN. OTHERWISE MSTLY SUNNY THROUGH
TOMORROW AND THEN PARTLY CLOUDY TONIGHT AS CROSS SECTIONS SUGGEST
MID/HI CLOUDS.

GUIDANCE FAIRLY CLOSE ON TEMPS UNTIL FRIDAY WHEN MAV GETS MUCH
COOLER FOR NO PHYSICAL REASON I CAN FIND. FWC REPRESENTS A CONSENSUS
AND LOOKS REASONABLE BASED ON UPSTREAM. FOR FRIDAY NIGHT MET TEMPS
REPRESENT BETTER CONTINUITY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KWIATKOWSKI
Hazardous weather outlook, Jun 7, 3:53 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
353 AM EDT WED JUN 7 2006

INZ021-028>031-035>049-051>057-060>065-067>072-080800-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
253 AM CDT WED JUN 7 2006 /353 AM EDT WED JUN 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE
HAIL...DAMAGING WIND AND FREQUENT LIGHTNING. THUNDERSTORMS WILL
LIKELY END BY SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY AND MONDAY.
LIGHTNING IS A THREAT WITH ANY THUNDERSTORMS THAT FORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SALLY

In the hours before

Local storm report, Jun 7, 10:50 AM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1050 AM EDT WED JUN 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HAIL             2 N BLOOMINGTON         39.20N 86.52W
06/07/2006  M0.75 INCH       MONROE             IN   AMATEUR RADIO

&&

JPUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:44 PM EDTSevere Thunderstorm WarningINDJackson46 min
Jun 7, 5:38 PM EDTSevere Thunderstorm WarningINDRush19 min
Jun 7, 6:40 PM EDTSevere Thunderstorm WarningINDJennings35 min
Jun 7, 6:54 PM EDTTornado WarningINDJackson, Jennings36 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.